Alert archive / Arizona / Winter Storm Warnings in 2009
Winter Storm Warning 3, NWS Tucson, AZ
NWS Tucson, AZ issued this winter storm warning at Nov 29, 2009, 2:05 PM MST. It took effect at Nov 29, 2009, 8:00 PM MST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2009, 2:05 PM MST (21:05 UTC)
- In effect from
- Nov 29, 2009, 8:00 PM MST
- Expired
- Nov 30, 2009, 8:06 AM MST
- In force
- 12 hr
- Issued by
- NWS Tucson, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KTWC 292105 WSWTWC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 205 PM MST SUN NOV 29 2009 AZZ034-035-300500- /O.UPG.KTWC.WS.A.0003.091130T0200Z-091201T0100Z/ /O.NEW.KTWC.WS.W.0003.091130T0300Z-091201T0100Z/ SANTA CRUZ COUNTY-COCHISE COUNTY- INCLUDING THE CITY OF...SIERRA VISTA 205 PM MST SUN NOV 29 2009 ...WINTER STORM WARNING IN EFFECT FROM 8 PM THIS EVENING TO 6 PM MST MONDAY ABOVE 4500 FEET... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 6 PM MST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT...AND HAS BEEN REPLACED BY THIS WINTER STORM WARNING. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH MONDAY AS A STORM SYSTEM TRACKS OVER NORTHERN MEXICO. THE SNOW LEVEL WILL BE AROUND 6000 FEET THIS EVENING...THEN LOWER TO NEAR 4000 FEET BRIEFLY LATE TONIGHT AND EARLY MONDAY MORNING. THE SNOW LEVEL WILL HOVER AROUND 4500 FEET TO 5000 FEET MONDAY AFTERNOON. BECAUSE OF THE LOW SNOW LEVEL...SOME COMMUNITIES IN SANTA CRUZ AND COCHISE COUNTIES WILL BE IMPACTED BY BRIEF SNOW ACCUMULATIONS OF 2 TO 3 INCHES. THESE COMMUNITIES INCLUDE AREAS AROUND SIERRA VISTA...TOMBSTONE...ELGIN...PARADISE...AND BISBEE. TOTAL SNOW ACCUMULATIONS OF 3 TO 7 INCHES WILL BE POSSIBLE ABOVE 5000 FEET...WITH LOCALIZED AMOUNTS UP TO 12 INCHES ABOVE 7000 FEET ESPECIALLY IN THE HUACHUCA AND CHIRICAHUA MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE EXPECTED. THIS WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE AT ELEVATIONS NEAR AND ABOVE 4500 FEET... ESPECIALLY IN THE MOUNTAINS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES ON THIS WINTER STORM. && $$ AZZ030-033-300500- /O.UPG.KTWC.WS.A.0003.091130T0200Z-091201T0100Z/ /O.NEW.KTWC.WW.Y.0006.091130T0300Z-091130T1900Z/ UPPER GILA RIVER VALLEY-TUCSON METRO/MARANA/GREEN VALLEY- 205 PM MST SUN NOV 29 2009 ...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO NOON MST MONDAY ABOVE 4500 FEET... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW ABOVE 4500 FEET...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO NOON MST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT...AND HAS BEEN REPLACED BY THIS ADVISORY. A STORM SYSTEM TRACKING THROUGH NORTHERN MEXICO WILL CONTINUE TO BRING SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS TO THE AREA TONIGHT THROUGH MONDAY. A SNOW LEVEL NEAR 6000 FEET THIS EVENING WILL LOWER TONIGHT AND EARLY MONDAY MORNING TO NEAR 4000 FEET BRIEFLY...THEN HOVER NEAR 4500 TO 5000 FEET DURING THE DAY MONDAY. TOTAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES WILL BE POSSIBLE BETWEEN 4500 AND 5500 FEET...WITH 3 TO 7 INCHES ABOVE 5500 FEET. REMEMBER...THIS WINTER WEATHER ADVISORY IS ONLY FOR LOCATIONS ABOVE 4500 FEET AND DOES NOT INCLUDE THE TUCSON METRO AREA OR GREEN VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW ARE LIKELY WHICH WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
3 follow-up statements
000 WWUS45 KTWC 300457 WSWTWC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 957 PM MST SUN NOV 29 2009 AZZ034-035-301300- /O.CON.KTWC.WS.W.0003.000000T0000Z-091201T0100Z/ SANTA CRUZ COUNTY-COCHISE COUNTY- INCLUDING THE CITY OF...SIERRA VISTA 957 PM MST SUN NOV 29 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MST MONDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MST MONDAY. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH MONDAY AS A STORM SYSTEM TRACKS OVER NORTHERN MEXICO. THE SNOW LEVEL WILL BE AROUND 6000 FEET THROUGH MIDNIGHT THEN LOWER TO NEAR 4000 FEET BRIEFLY BY MONDAY MORNING. THE SNOW LEVEL WILL HOVER AROUND 4500 FEET TO 5000 FEET MONDAY AFTERNOON. BECAUSE OF THE LOW SNOW LEVEL...SOME COMMUNITIES IN SANTA CRUZ AND COCHISE COUNTIES WILL BE IMPACTED BY BRIEF SNOW ACCUMULATIONS OF 2 TO 3 INCHES. THESE COMMUNITIES INCLUDE AREAS AROUND SIERRA VISTA...TOMBSTONE...ELGIN...PARADISE...AND BISBEE. TOTAL SNOW ACCUMULATIONS OF 3 TO 7 INCHES WILL BE POSSIBLE ABOVE 5000 FEET...WITH LOCALIZED AMOUNTS UP TO 12 INCHES ABOVE 7000 FEET ESPECIALLY IN THE HUACHUCA AND CHIRICAHUA MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE EXPECTED. THIS WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE AT ELEVATIONS NEAR AND ABOVE 4500 FEET... ESPECIALLY IN THE MOUNTAINS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES ON THIS WINTER STORM. && $$ AZZ030-033-301300- /O.CON.KTWC.WW.Y.0006.000000T0000Z-091130T1900Z/ UPPER GILA RIVER VALLEY-TUCSON METRO/MARANA/GREEN VALLEY- 957 PM MST SUN NOV 29 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MST MONDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MST MONDAY. A STORM SYSTEM TRACKING THROUGH NORTHERN MEXICO WILL CONTINUE TO BRING SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS TO THE AREA OVERNIGHT INTO MONDAY. THE SNOW LEVEL IS AROUND 6000 FEET THIS EVENING WILL LOWER OVERNIGHT INTO MONDAY MORNING TO NEAR 4000 FEET BRIEFLY...THEN HOVER NEAR 4500 TO 5000 FEET DURING THE DAY MONDAY. TOTAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES WILL BE POSSIBLE BETWEEN 4500 AND 5500 FEET...WITH 3 TO 7 INCHES ABOVE 5500 FEET. REMEMBER...THIS WINTER WEATHER ADVISORY IS ONLY FOR LOCATIONS ABOVE 4500 FEET AND DOES NOT INCLUDE THE TUCSON METRO AREA OR GREEN VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW ARE LIKELY WHICH WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
000 WWUS45 KTWC 300927 WSWTWC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 227 AM MST MON NOV 30 2009 AZZ034-301730- /O.EXT.KTWC.WS.W.0003.000000T0000Z-091130T2300Z/ SANTA CRUZ COUNTY- 227 AM MST MON NOV 30 2009 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 4 PM MST THIS AFTERNOON ABOVE 4500 FEET... THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH THE DAY AS A STORM SYSTEM TRACKS OVER NORTHERN MEXICO. THE SNOW LEVEL WILL FALL TO NEAR 4000 FEET AROUND SUNRISE...THEN CLIMB BACK TO 4500 TO 5000 FEET THIS AFTERNOON. BECAUSE OF THE LOW SNOW LEVEL...SOME COMMUNITIES IN SANTA CRUZ COUNTY WILL BE IMPACTED BY BRIEF SNOW ACCUMULATIONS OF 2 TO 3 INCHES. THESE COMMUNITIES INCLUDE AREAS AROUND SONOITA AND ELGIN. TOTAL SNOW ACCUMULATIONS OF 3 TO 7 INCHES WILL BE POSSIBLE ABOVE 5000 FEET... WITH LOCALIZED AMOUNTS UP TO 12 INCHES ABOVE 7000. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE EXPECTED. THIS WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE AT ELEVATIONS NEAR AND ABOVE 4500 FEET... ESPECIALLY IN THE MOUNTAINS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES ON THIS WINTER STORM. && $$ AZZ035-301730- /O.EXT.KTWC.WS.W.0003.000000T0000Z-091201T0600Z/ COCHISE COUNTY- INCLUDING THE CITY OF...SIERRA VISTA 227 AM MST MON NOV 30 2009 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 11 PM MST THIS EVENING ABOVE 4500 FEET... THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 11 PM MST THIS EVENING. PERIODS OF SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH THE DAY AND INTO THIS EVENING AS A STORM SYSTEM TRACKS OVER NORTHERN MEXICO. THE SNOW LEVEL WILL FALL TO NEAR 4000 FEET AROUND SUNRISE...THEN CLIMB BACK TO 4500 TO 5000 FEET THIS AFTERNOON. BECAUSE OF THE LOW SNOW LEVEL...SOME COMMUNITIES IN COCHISE COUNTY WILL BE IMPACTED BY BRIEF SNOW ACCUMULATIONS OF 2 TO 3 INCHES. THESE COMMUNITIES INCLUDE AREAS AROUND SIERRA VISTA...TOMBSTONE...BISBEE...PARADISE AND PORTAL. TOTAL SNOW ACCUMULATIONS OF 4 TO 7 INCHES WILL BE POSSIBLE ABOVE 5000 FEET... WITH LOCALIZED AMOUNTS UP TO 15 INCHES ABOVE 7000 FEET ESPECIALLY IN THE HUACHUCA AND CHIRICAHUA MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE EXPECTED. THIS WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE AT ELEVATIONS NEAR AND ABOVE 4500 FEET... ESPECIALLY IN THE MOUNTAINS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES ON THIS WINTER STORM. && $$ AZZ030-033-301730- /O.EXT.KTWC.WW.Y.0006.000000T0000Z-091130T2300Z/ UPPER GILA RIVER VALLEY-TUCSON METRO/MARANA/GREEN VALLEY- 227 AM MST MON NOV 30 2009 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 4 PM MST THIS AFTERNOON ABOVE 4500 FEET... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. A STORM SYSTEM TRACKING THROUGH NORTHERN MEXICO WILL CONTINUE TO BRING SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS TO THE AREA TODAY. THE SNOW LEVEL WILL FALL TO NEAR 4200 FEET THIS MORNING...THEN HOVER NEAR 4500 TO 5000 FEET DURING THE DAY. TOTAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES WILL BE POSSIBLE BETWEEN 4500 AND 6000 FEET...WITH 3 TO 8 INCHES ABOVE 6000 FEET. REMEMBER...THIS WINTER WEATHER ADVISORY IS ONLY FOR LOCATIONS ABOVE 4500 FEET AND DOES NOT INCLUDE THE TUCSON METRO AREA OR GREEN VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW ARE LIKELY WHICH WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MEYER
000 WWUS45 KTWC 301506 WSWTWC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 806 AM MST MON NOV 30 2009 AZZ035-302200- /O.CAN.KTWC.WS.W.0003.000000T0000Z-091201T0600Z/ /O.NEW.KTWC.WW.Y.0007.091130T1506Z-091201T0100Z/ COCHISE COUNTY- INCLUDING THE CITY OF...SIERRA VISTA 806 AM MST MON NOV 30 2009 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM MST THIS EVENING ABOVE 6000 FEET... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW ABOVE 6000 FEET...WHICH IS IN EFFECT UNTIL 6 PM MST THIS EVENING. THE WINTER STORM WARNING HAS BEEN CANCELLED. THE THREAT FOR SNOW ACCUMULATIONS IN SIERRA VISTA...TOMBSTONE...PARADISE ...AND BISBEE HAD ENDED. THE SNOW LEVEL ACROSS THE AREA REMAINED ABOVE 5500 FEET THIS MORNING AND PRECIPITATION AMOUNTS WERE DECREASING. THUS...THE WINTER STORM WARNING HAS BEEN CANCELLED. THE STORM SYSTEM THAT PROMPTED THE WARNING WILL CONTINUE TO TRACK THROUGH NORTHERN MEXICO TODAY...WITH THE SNOW LEVEL REMAINING NEAR 5500 TO 6000 FEET. TOTAL SNOW ACCUMULATIONS ABOVE 6000 FEET OF 3 TO 6 INCHES CAN STILL BE EXPECTED THROUGH 6 PM MST...MAINLY IN THE CHIRICHUA AND HUACHUCA MOUNTAINS. THEREFORE...A WINTER WEATHER ADVISORY IS NOW IN EFFECT FOR COCHISE COUNTY. REMEMBER...THIS NEW WEATHER ADVISORY IS IN EFFECT FOR ELEVATIONS ABOVE 6000 FEET. THE THREAT FOR SNOW ACCUMULATIONS IN SIERRA VISTA...TOMBSTONE...PARADISE...AND BISBEE HAD ENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW ARE LIKELY WHICH WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ AZZ034-301615- /O.CAN.KTWC.WS.W.0003.000000T0000Z-091130T2300Z/ SANTA CRUZ COUNTY- 806 AM MST MON NOV 30 2009 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELLED THE WINTER STORM WARNING. THE SNOW LEVEL ACROSS THE AREA REMAINED ABOVE 5500 FEET THIS MORNING AND PRECIPITATION AMOUNTS WERE DECREASING. THUS...THE WINTER STORM WARNING HAS BEEN CANCELLED. $$ AZZ030-033-301615- /O.CAN.KTWC.WW.Y.0006.000000T0000Z-091130T2300Z/ UPPER GILA RIVER VALLEY-TUCSON METRO/MARANA/GREEN VALLEY- 806 AM MST MON NOV 30 2009 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELLED THE WINTER WEATHER ADVISORY. THE SNOW LEVEL ACROSS THE AREA REMAINED ABOVE 5500 FEET THIS MORNING AND PRECIPITATION AMOUNTS WERE DECREASING. THUS...THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this winter storm warning went out at Nov 29, 9:25 AM MST, 4 hours 40 minutes earlier.
Area forecast discussion, Nov 29, 9:25 AM MST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 925 AM MST SUN NOV 29 2009 .SYNOPSIS...A LOW PRESSURE SYSTEM MOVING INTO NORTHERN MEXICO TODAY WILL IMPACT THE AREA THROUGH MONDAY EVENING. THIS SYSTEM WILL BRING PERIODS OF VALLEY RAIN AND POTENTIALLY SIGNIFICANT MOUNTAIN SNOW...AS WELL AS MUCH COOLER TEMPERATURES. DRY CONDITIONS BEHIND THE SYSTEM FOR THE MIDDLE OF THE WEEK...EVEN AS THE COOLER AIR HANGS ON WITH COLD OVERNIGHT LOWS. && .DISCUSSION...THE LOW PRESSURE SYSTEM RESPONSIBLE FOR WIND YESTERDAY AND SHOWERS LAST NIGHT THROUGH THIS MORNING WAS NOW CENTERED OVER NORTHERN BAJA. RECENT RADAR IMAGERY INDICATED ISOLATED SHOWER AND THUNDERSTORM ACTIVITY ACROSS PARTS OF SOUTHEAST ARIZONA...MAINLY IN GRAHAM AND COCHISE COUNTIES AT 9AM MST. AS THE COLD CORE OF THE UPPER LOW REMAINS FAIRLY CLOSE TO SOUTHEAST ARIZONA...STILL EXPECTING INSTABILITY SHOWERS AND A FEW THUNDERSTORMS THIS AFTERNOON. SATELLITE IMAGERY WAS SHOWING SOME CLEARING GENERALLY FROM TUCSON WESTWARD...BUT EXPECTING THIS AREA TO FILL IN WITH CLOUDINESS AND SCATTERED SHOWERS AND A FEW THUNDERSTORMS THIS AFTERNOON. THUS...THE SHORT TERM FORECAST STILL LOOKED GOOD. THE LAST TWO MODEL RUNS TRACK THE UPPER LOW A BIT FARTHER SOUTH OVER NORTHERN MEXICO THAN WHAT WAS DEPICTED YESTERDAY...BUT THE TIMING REMAINED CONSISTENT. THIS SLIGHTLY FARTHER SOUTH TRACK WILL MAINLY IMPACT THE LOCATION OF THE HEAVIEST SNOWFALL AND RAIN...WITH COCHISE AND SOUTHERN GRAHAM COUNTIES BEING THE MAIN CONCERN. THIS WILL ESPECIALLY BE THE CASE IF SNOW LEVELS DROP AS LOW AS WHAT WAS BEING PROJECTED FOR LATE TONIGHT AND EARLY MONDAY. AT THIS TIME...WILL KEEP THE WINTER STORM WATCH GOING FOR THE SAME LOCATIONS AND MAKE FINAL DISCUSSIONS ON THE AFTERNOON FORECAST PACKAGE ON WHETHER SWITCH OVER TO ADVISORIES OR WARNINGS. PLEASE REFER TO THE ADDITIONAL SECTIONS BELOW FOR MORE INFORMATION. && .AVIATION...AS AN UPPER LEVEL LOW EDGES CLOSER TO SOUTHEAST ARIZONA...SCT-BKN CLOUDS AT 4-7K FT AGL WITH MTN TOPS OCCASIONALLY OBSCURED WILL CONTINUE. SHRA COVERAGE WILL INCREASE TO SCATTERED...MORE NUMEROUS NEAR MOUNTAINS. OTHERWISE...LOCALIZED MVFR CONDITIONS ARE POSSIBLE DUE TO LOWER CIGS IN SHRA WITH INCREASING CHANCES OF MVFR CONDITIONS TONIGHT AND MONDAY. LIGHTER WINDS TODAY...GENERALLY LESS THAN 10KTS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...A LOW PRESSURE SYSTEM MOVING INTO NORTHERN MEXICO TODAY WILL IMPACT THE REGION THROUGH MONDAY. THIS SYSTEM WILL BRING PERIODS OF RAIN AND MOUNTAIN SNOW TO THE AREA THROUGH MONDAY AND PERHAPS MONDAY NIGHT. MUCH COOLER TEMPERATURES ARE EXPECTED TODAY AND MONDAY. DRY CONDITIONS WILL RETURN BY WEDNESDAY THOUGH TEMPERATURES WILL REMAIN COOL. && .PREV DISCUSSION...ISOLATED TO SCATTERED CONVECTIVE BANDS SPREADING ACROSS THE AREA THIS MORNING. MOISTURE WAS SLOW TO INCREASE BUT FINALLY SEEING MEASURABLE PRECIPITATION ACROSS THE AREA AS LOWER LEVELS HAVE MOISTENED SUFFICIENTLY. FORCING DIMINISHING ACROSS SOUTHERN PORTIONS OF THE WHITE MOUNTAINS AND RIM COUNTRY. AN EARLIER CONVECTIVE BAND BROUGHT ABOUT 1 INCH TO HANNAGAN MEADOW A COUPLE OF HOURS AGO. WE HAVE ELECTED TO CANCEL THE SNOW ADVISORY FOR THE REMAINDER OF THE MORNING WHILE STILL EXPECTING AN ADDITIONAL 1 TO 3 INCHES. STRONG LOW NOW PUSHING INTO THE YUMA AREA TRACKING TOWARD THE NORTHERN GULF OF CALIFORNIA AND NORTHERN SONORA. TRACK WILL BE JUST SOUTH OF THE BORDER. GOOD DYNAMICS AND MOISTURE UNDER AN UPPER LEVEL DIFFLUENT PATTERN NORTHEAST OF THE LOW LATER TODAY AND ESPECIALLY TONIGHT. STILL ON TRACK FOR SIGNIFICANT PRECIP TONIGHT INTO MONDAY...WITH SNOW LEVELS AS LOW AS 4K FEET. WE HAVE ADJUSTED THE WINTER STORM WATCH FROM 5K FEET DOWN TO 4.5K FEET TO ADD SUCH LOCATIONS AS SIERRA VISTA...TOMBSTONE AND SONOITA IN ADDITION TO BISBEE FOR SUNDAY NIGHT AND MONDAY. SOME WRAP-AROUND FROM THE EAST MONDAY NIGHT INTO TUESDAY MORNING...MAINLY FOR EASTERN AREAS INCLUDING GRAHAM AND ESPECIALLY COCHISE COUNTY. IF THE WINTER STORM WATCH IS CONVERTED TO A WARNING (CURRENTLY LEANING THAT DIRECTION) THEN A TEMPORAL EXTENSION INTO MONDAY NIGHT NOT OUT OF THE QUESTION FOR THOSE AREAS. DIRTY RIDGE BY WEDNESDAY AND THURSDAY...SOME WARMING BUT MORNINGS STILL COLD AND EVEN AFTERNOON HIGHS AT OR BELOW CLIMO. && .TWC WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON FOR AZZ030-033>035 ABOVE 4500 FEET. WEATHER.GOV/TUCSON
Hazardous weather outlook, Nov 29, 3:17 AM MST, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 317 AM MST SUN NOV 29 2009 AZZ030-033>035-292230- UPPER GILA RIVER VALLEY-TUCSON METRO/MARANA/GREEN VALLEY- SANTA CRUZ COUNTY-COCHISE COUNTY- 317 AM MST SUN NOV 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. ...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH MONDAY AFTERNOON ABOVE 4500 FEET... .DAY ONE...TODAY AND TONIGHT PERIODS OF VALLEY RAIN AND MOUNTAIN SNOW SHOWERS...INCREASING THROUGH THE DAY. A FEW THUNDERSTORMS POSSIBLE THIS AFTERNOON. 1 TO 3 INCHES OF SNOWFALL IN THE MOUNTAINS TODAY WITH THE SNOW LEVEL LOWERING TO NEAR 4000 FEET TONIGHT. SIGNIFICANT SNOWFALL EXPECTED ABOVE 4500 FEET TONIGHT AND MONDAY. PLEASE SEE WINTER STORM WATCH PHXWSWTWC OR WWUS45 FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PERIODS OF VALLEY RAIN AND MOUNTAIN SNOW CONTINUING MONDAY AND MONDAY NIGHT DIMINISHING TUESDAY. THEREAFTER DRY BUT REMAINING COOL THROUGH MOST OF THE WEEK WITH NEAR OR BELOW FREEZING MORNING LOWS IN SOME LOCATIONS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ019-292230- NORTHERN GREENLEE COUNTY- 317 AM MST SUN NOV 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT PERIODS OF SNOWFALL WITH AN ADDITIONAL 2 TO 3 INCHES EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PERIODS OF SNOWFALL MONDAY AND MONDAY NIGHT DIMINISHING TUESDAY. AN ADDITIONAL 2 TO 3 INCHES POSSIBLE. DRY AND COLD MOST OF THE REST OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ029-031-032-292230- SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- 317 AM MST SUN NOV 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT PERIODS OF SHOWERS WITH A FEW THUNDERSTORMS POSSIBLE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A CHANCE OF SHOWERS MONDAY AND MONDAY NIGHT...DIMINISHING TUESDAY. THEREAFTER DRY BUT REMAINING COOL THROUGH MOST OF THE WEEK WITH NEAR FREEZING MORNING LOWS IN A FEW LOCATIONS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Nov 29, 11:03 AM MST, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1103 AM MST SUN NOV 29 2009 AZZ035-291845- COCHISE COUNTY AZ- 1103 AM MST SUN NOV 29 2009 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COCHISE COUNTY UNTIL 1145 AM MST... AT 1057 AM MST...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM 11 MILES NORTH OF DOUGLAS...MOVING NORTH AT 15 MPH. AT 1057 AM...TRAINED SPOTTERS REPORTED A STRONG THUNDERSTORM WITH A FUNNEL CLOUD 6 MILES NORTHWEST OF DOUGLAS. SCATTERED THUNDERSTORMS IN COCHISE COUNTY WILL BE CAPABLE OF PEA-SIZED HAIL AND PERHAPS BRIEF WEAK FUNNEL CLOUDS. ALL STORMS WILL MOVE NORTH AT 15 MPH. AREAS AFFECTED BY THIS STORM INCLUDE...MCNEAL AND ELFRIDA. LAT...LON 3187 10975 3189 10946 3142 10945 3141 10966 TIME...MOT...LOC 1759Z 183DEG 13KT 3151 10957 TURNER
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 11:03 AM MST | Special Weather Statement | TWC | Cochise | 42 min |
| Nov 29, 2:05 PM MST | Winter Weather Advisory | TWC | 18 hr |
Nearby
Winter Storm Warnings in Arizona, 2009Every winter storm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.